Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 260, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 24, 2001, 10:22 PM CDT for Franklin County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2001, 10:22 PM CDT (03:22 UTC)
- Expired
- Oct 24, 2001, 10:50 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
233 WUUS54 KOHX 250326 SVRBNA TNC051-250350- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1022 PM CDT WED OCT 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WINCHESTER * UNTIL 1050 PM CDT * AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS MOVING THROUGH FRANKLIN COUNTY. DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED WITH THIS LINE OF SEVERE THUNDERSTORMS. * THE SEVERE THUNDERSTORM WILL BE NEAR... DECHERD AT 1030 PM CDT COWAN AT 1035 PM CDT SHERWOOD AT 1040 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR TENNESSEE. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO WARNING. $$ BOYD LAT...LON 3504 8635 3491 8619 3512 8588 3532 8609
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:30 PM CDT, 7 hours 52 minutes earlier.
Area forecast discussion, Oct 24, 2:30 PM CDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED OCT 24 2001 CURRENT...WATCH BOX ISSUED UP TO OUR BORDER THRU 00Z. SQUALL LINE JUST AHEAD OF FRONT NOW MAKING ITS WAY ACROSS CENTRAL AND SOUTHERN IL...SE MO...AND NORTH CENTRAL AR. GUST TO 58 KTS ASSOCIATED WITH THIS LINE AT ST CHARLES MO. IN OUR NECK OF WOODS...NOT MUCH SUNSHINE TODAY SO TEMPS ONLY IN UPPER 70S. 18Z REQUESTED SPC SOUNDING SHOWS FOLLOWING PARAMETERS WHICH WOULD LEND CREDENCE TO POSSIBLE SVR THIS EVE... LI..... -4 SWEAT INDEX... 324 0-3 KM HELICITY.... 361 WBZ... 10,400 FORECAST...TIMING STILL LOOKS SAME AS PREVIOUS FCST FOR ARRIVAL OF ACTIVE WX TONITE...00Z-06Z ALMOST EXCLUSIVELY. FRONT THRU BNA 02Z-03Z AND CSV 04Z-05Z. MAINLY DAMAGING WINDS W/ SQUALL LINE ALONG/JUST AHEAD OF FRONT. ISOLATED TORNADOES NOT OUT OF QUESTION BUT MAINLY TO OUR N. WILL GO W/ HIER POPS TONITE THAN MOS. AFTER QUICK SHOT TONITE...RAPID CLEARING AND MUCH COOLER. MORE FALL-LIKE CONDITIONS WILL ENSUE WITH CONSECUTIVE SHOTS OF COLDER AIR. AS FOR TEMPS...MAV LOOKS TOO HI FOR TOMORROWS MAX WHILE FWC LOOKS WAY TOO HI FOR FRI MAX. LO LEVEL TEMP SCHEME LOOKS BEST OF ALL. BNA UU 47/61/38/57 8000 CSV UU 44/57/33/54 7000 .BNA...NONE. MAG
In the hours before
Local storm report, Oct 24, 8:48 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
848 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM CORNERSVILLE TN 65 MPH TSTM WIND GUST
10/24/01 MARSHALL SKYWARN SPOTTER REPORTED
POWER LINES DOWN.
0845 PM 2 S MURFREESBORO TN .75 INCH HAIL
10/24/01 RUTHERFORD SKYWARN SPOTTER REPORTED
DIME SIZE HAIL.
JAOLocal storm report, Oct 24, 9:06 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
906 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM ENTERPRISE TN 65 MPH TSTM WIND GUST
10/24/01 MAURY SPOTTER REPORTED NUMEROUS
TREES DOWN IN ENTERPRISE
AND EAST ON HIGHWAY 50.
0825 PM NORTHWESTERN SECTIONS TN 65 MPH TSTM WIND GUST
10/24/01 LAWRENCE AMATEUR RADIO REPORT OF
NUMEROUS TREES DOWN ALONG
HIGHWAY 240 IN NORTHWEST
LAWRENCE COUNTY.
0900 PM 6 S MURFREESBORO TN 70 MPH TSTM WIND GUST
10/24/01 RUTHERFORD SPOTTER REPORTED DAMAGE TO
HIS ROOF. ALSO TREES WERE
DOWN.
JAOLocal storm report, Oct 24, 9:29 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
929 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0929 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 DEKALB 911 CENTER REPORTED TREES
DOWN ALL OVER THE COUNTY.
0915 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 CANNON NUMEROUS TREES DOWN AROUND
THE COUNTY. REPORT RELAYED
BY SHERIFFS OFFICE.
0900 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 BEDFORD SHERIFFS OFFICE REPORTED
SEVERAL TREES DOWN.
0935 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 OVERTON 911 CENTER REPORTED
NUMEROUS TREES DOWN AROUND
THE COUNTY.
0845 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 CLAY SHERIFFS OFFICE REPORTED
NUMEROUS TREES WERE DOWN
AROUND THE COUNTY.
0835 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 JACKSON
0820 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 GILES TREES AND POWER LINES WERE
DOWN.
0815 PM LAFAYETTE TN 65 MPH TSTM WIND GUST
10/24/01 MACON BUSINESS SUSTAINED ROOF
DAMAGE. TREES DOWN AROUND
THE COUNTY. REPORT RELAYED
BY SHERIFF.
0836 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 SMITH SHERIFFS OFFICE REPORTED
TREES DOWN AROUND THE
COUNTY.
0815 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 TROUSDALE SHERIFFS OFFICE REPORTED
TREES DOWN AROUND THE
COUNTY.
0915 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 LINCOLN NUMEROUS TREES DOWN AROUND
THE COUNTY. REPORT BY
SHERIFFS OFFICE.
0915 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 PICKETT SHERIFFS OFFICE REPORTED
TREES DOWN AROUND THE
COUNTY.
JAOLocal storm report, Oct 24, 9:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
951 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0913 PM MANCHESTER TN WIND DAMAGE
10/24/01 COFFEE FACTORY ROOF BLOWN OFF AND
NUMEROUS TREES
DOWN...REPORTED BY SPOTTERS
AND EMA
0943 PM WINCHESTER TN 1.00 INCH HAIL
10/24/01 FRANKLIN REPORTED BY SPOTTERS
0943 PM WINCHESTER TN 60 MPH TSTM WIND GUST
10/24/01 FRANKLIN REPORTED BY SPOTTERS
HSLocal storm report, Oct 24, 10:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
929 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0929 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 DEKALB 911 CENTER REPORTED TREES
DOWN ALL OVER THE COUNTY.
0915 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 CANNON NUMEROUS TREES DOWN AROUND
THE COUNTY. REPORT RELAYED
BY SHERIFFS OFFICE.
0900 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 BEDFORD SHERIFFS OFFICE REPORTED
SEVERAL TREES DOWN.
0935 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 OVERTON 911 CENTER REPORTED
NUMEROUS TREES DOWN AROUND
THE COUNTY.
0845 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 CLAY SHERIFFS OFFICE REPORTED
NUMEROUS TREES WERE DOWN
AROUND THE COUNTY.
0835 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 JACKSON
0820 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 GILES TREES AND POWER LINES WERE
DOWN.
0815 PM LAFAYETTE TN 65 MPH TSTM WIND GUST
10/24/01 MACON BUSINESS SUSTAINED ROOF
DAMAGE. TREES DOWN AROUND
THE COUNTY. REPORT RELAYED
BY SHERIFF.
0836 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 SMITH SHERIFFS OFFICE REPORTED
TREES DOWN AROUND THE
COUNTY.
0815 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 TROUSDALE SHERIFFS OFFICE REPORTED
TREES DOWN AROUND THE
COUNTY.
0915 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 LINCOLN NUMEROUS TREES DOWN AROUND
THE COUNTY. REPORT BY
SHERIFFS OFFICE.
0915 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 PICKETT SHERIFFS OFFICE REPORTED
TREES DOWN AROUND THE
COUNTY.
JAOLocal storm report, Oct 24, 10:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1011 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 CUMBERLAND SHERIFFS OFFICE REPORTED
TREES DOWN AROUND THE
COUNTY. A POWER LINE WAS
DOWN AT THE ENTRANCE OF
I-40 AND MILE MARKER 317.
1000 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 VAN BUREN 911 REPORTED NUMEROUS
TREES WERE BLOWN DOWN
AROUND THE COUNTY.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 50 min |
| Oct 24, 7:26 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 49 min |
| Oct 24, 7:28 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 62 min |
| Oct 24, 7:37 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 38 min |
| Oct 24, 7:51 PM CDT | Tornado Warning | OHX | Williamson | 39 min |
| Oct 24, 7:52 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Maury | 53 min |
| Oct 24, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| Oct 24, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 44 min |
| Oct 24, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 36 min |
| Oct 24, 8:10 PM CDT | Tornado Warning | OHX | Rutherford | 35 min |
| Oct 24, 8:20 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 55 min |
| Oct 24, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 50 min |
| Oct 24, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 55 min |
| Oct 24, 8:52 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Overton, Putnam | 53 min |
| Oct 24, 8:52 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 53 min |
| Oct 24, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 34 min |
| Oct 24, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 50 min |
| Oct 24, 9:21 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 54 min |
| Oct 24, 9:24 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 36 min |
| Oct 24, 9:32 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 48 min |
| Oct 24, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.